Advertisement
The Body: The Complete HIV/AIDS Resource
Follow Us Follow Us on Facebook Follow Us on Twitter Download Our App
Professionals >> Visit The Body PROThe Body en Espanol
   
Ask the Experts About

Mental Health and HIVMental Health and HIV
          
Rollover images to visit our other forums!
Recent AnswersAsk a Question
  
  • Email Email
  • Glossary Glossary


curious
Oct 28, 2002

This is probably one of my business, but in one of your responses you stated that you have bee confirmed diagnosed for over 25 years.I thought hiv didn't hit us untill the early 80's.How is this possible?Also if you don't mind, how long have you been on haart or are you a ltnp? Do you have any side effects? Thank you.

Response from Mr. Shernoff

In the late 1970s research was being conducted in New York and San Francisco on Hepatitis B. Blood samples were drawn from thousands of gay men in both cities to trya nd determine the prevalnece of men who were infected with Hepatitis B. These blood samples were frozen.

After the HIV test was developed the frozen blood samples were tested for HIV, Fifteen percent of those blood samples were for men who had already been exposed to HIV by that time. I was one of thsoe men. That is how I know I was infected since 1977.

I have been on HAART since protease inhibitors became generally available. I was on dual nucleaside therapy for years before that, and was on AZT monotherapy but never on the very high doses as soona s that came out. I developed peripheral neuropathy from Zerit and stopped that after a couple of years. Crixivan made my skin intolerably dry and produced an obnoxious flatulence. The most serious sid effect has been seriously raised cholesterol and triglyceride levels, which are now controlled by other drugs. I have lost some body fat in my face, but other than that I have been blessed not to have had terrible side effects. Michael Shernoff, MSW



Previous
Floaters, CNS Infections and Mental Disease
Next
please tell us?

  
  • Email Email
  • Glossary Glossary

 Get Email Notifications When This Forum Updates or Subscribe With RSS


 
Advertisement



Q&A TERMS OF USE

This forum is designed for educational purposes only, and experts are not rendering medical, mental health, legal or other professional advice or services. If you have or suspect you may have a medical, mental health, legal or other problem that requires advice, consult your own caregiver, attorney or other qualified professional.

Experts appearing on this page are independent and are solely responsible for editing and fact-checking their material. Neither TheBody.com nor any advertiser is the publisher or speaker of posted visitors' questions or the experts' material.

Review our complete terms of use and copyright notice.

Powered by ExpertViewpoint

Advertisement